Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 27, 2013, 8:27 PM EDT for Orange County, Osceola County, Seminole County, Florida. It took effect at Mar 28, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2013, 8:27 PM EDT (00:27 UTC)
- In effect from
- Mar 28, 2013, 11:00 AM EDT
- Expired
- Mar 28, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS82 KMLB 280027 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 827 PM EDT WED MAR 27 2013 FLZ045-046-281030- /O.EXP.KMLB.FW.W.0013.000000T0000Z-130328T0000Z/ /O.NEW.KMLB.FW.W.0014.130328T1500Z-130328T2300Z/ ORANGE-SEMINOLE- 827 PM EDT WED MAR 27 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY FOR DURATIONS OF LOW RH AND HIGH ERC VALUES FOR ORANGE AND SEMINOLE COUNTIES... ...RED FLAG WARNING HAS EXPIRED FOR SEMINOLE AND ORANGE COUNTIES... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. * AFFECTED AREAS... ORANGE...SEMINOLE. * WIND...NORTH WINDS 10 TO 15 MPH. * HUMIDITY...LONG DURATION OF CRITICAL RH VALUES OF 4 TO 6 HOURS AND HIGH ERC VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-147-280130- /O.EXP.KMLB.FW.W.0013.000000T0000Z-130328T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-NORTHERN BREVARD- 827 PM EDT WED MAR 27 2013 ...RED FLAG WARNING HAS EXPIRED FOR BREVARD AND INDIAN RIVER COUNTIES... $$ FLZ041-044-053-144-281030- /O.NEW.KMLB.FW.A.0008.130328T1500Z-130328T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-OSCEOLA-SOUTHERN LAKE- 827 PM EDT WED MAR 27 2013 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR OSCEOLA...LAKE AND INLAND VOLUSIA COUNTIES... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA... INLAND VOLUSIA... NORTHERN LAKE... OSCEOLA... SOUTHERN LAKE. * WIND...NORTH WINDS 10 TO 15 MPH. * HUMIDITY...2 TO 3 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY AND MARGINALLY HIGH ERC VALUES THURSDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. && $$
1 follow-up statement
805 WWUS82 KMLB 280838 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 438 AM EDT THU MAR 28 2013 FLZ041-044-144-280945- /O.CAN.KMLB.FW.A.0008.130328T1500Z-130328T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- 438 AM EDT THU MAR 28 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR LAKE AND VOLUSIA COUNTIES... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. HOWEVER...DRY CONDITIONS WILL CONTINUE TO PRODUCE A HIGH RISK OF WILDFIRE SPREAD. $$ FLZ053-290000- /O.UPG.KMLB.FW.A.0008.130328T1500Z-130328T2300Z/ /O.EXB.KMLB.FW.W.0014.130328T1500Z-130329T0000Z/ OSCEOLA- 438 AM EDT THU MAR 28 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LONG DURATION OF CRITICAL RH WITH MARGINALLY HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * AFFECTED AREA... OSCEOLA. * WIND...NORTH WINDS 10 TO 15 MPH. * HUMIDITY...6 TO 8 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY AND MARGINALLY HIGH ERC VALUES THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ045-046-290000- /O.EXT.KMLB.FW.W.0014.130328T1500Z-130329T0000Z/ ORANGE-SEMINOLE- 438 AM EDT THU MAR 28 2013 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LONG DURATION OF CRITICAL RH WITH HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. * AFFECTED AREAS... ORANGE...SEMINOLE. * WIND...NORTH WINDS 10 TO 15 MPH. * HUMIDITY...LONG DURATION OF CRITICAL RH VALUES OF 6 TO 8 HOURS AND HIGH ERC VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:30 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 27, 2:30 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT WED MAR 27 2013
.DISCUSSION...
...RECORD LOW TEMPS AND PATCHY FROST TONIGHT...
TONIGHT-THU...HIGH PRESSURE RIDGE EXTENDING FROM THE NORTHERN
PLAINS INTO THE GULF OF MEXICO WILL ONLY CREEP EASTWARD DUE TO
SLOW MOVING TROUGH OFFSHORE THE NORTHEAST CONUS. THE SOUTHERN
PORTION OF THIS RIDGE WILL MOVE OVER THE SOUTHEAST STATES AND
BEGIN TO NOSE INTO FLORIDA. THIS WILL CAUSE A DECREASE IN
NORTHERLY WINDS AND INCREASE RADIATIONAL COOLING OVERNIGHT. THE
MODEL BOUNDARY LAYER WINDS STILL DO NOT SUPPORT CALM CONDITIONS
THOUGH. THIS...COMBINED WITH VERY DRY AIR MASS SHOULD LIMIT FROST
TO PATCHY. HOWEVER...HAVE BROADENED THE AREA OF PATCHY FROST
COVERAGE TO INCLUDE ALL ZONES. PATCHY ROOFTOP/CAR FROST IS
POSSIBLE OVER MUCH OF THE MAINLAND...BUT FROST ON THE GROUND
SHOULD MAINLY OCCUR IN THE NORMALLY COLDER OUTLYING AREAS.
NORTHERLY WINDS WILL PREVAIL ON THU SO THERE WILL BE NO BIG
INCREASE IN HIGH TEMPS. SOME INTERIOR AND SOUTHERN COASTAL
SECTIONS SHOULD REACH THE LOWER 70S BUT OTHERWISE IT WILL REACH
THE UPPER 60S.
THU NIGHT-FRI NIGHT...LARGE HIGH PRESSURE WILL TAKE UP RESIDENCY
ACROSS THE EASTERN CONUS DURING THIS TIME. THE PRESSURE GRADIENT
WILL BE RATHER WEAK WITH LIGHTER NORTHERLY WINDS THU NIGHT BECOMING
ONSHORE FRI-FRI NIGHT. CONDITIONS WILL REMAIN DRY AS DEWPOINT VALUES
REMAIN RATHER LOW. NORTHWEST FLOW WILL PREVAIL IN THE MID AND UPPER
LEVELS. OVERNIGHT LOWS MAINLY IN THE 40S WITH A FEW SPOTS ALONG THE
SPACE AND TREASURE COAST REALIZING LOWER 50S...AND PERHAPS METRO
ORLANDO AS WELL. AFTERNOON HIGHS ON FRI WILL BE IN THE LOWER TO
MIDDLE 70S WITH A FEW UPPER 70S POSSIBLE NEAR LAKE OKEECHOBEE.
...PREVIOUS EXTENDED DISCUSSION...
SAT-TUE...RIDGE AXIS WILL DRIFT SLOWLY OFF THE ERN SEABOARD THRU THE
UPCOMING WEEKEND. THE RIDGE WILL BE QUITE EXPANSIVE...BOTH GFS/ECMWF
MODELS INDICATE THE AXIS OF ITS H100-H70 CIRCULATION EXTENDING FROM
THE CANADIAN MARITIMES...TO BERMUDA...TO THE YUCATAN CHANNEL BY 00Z
MON. THIS WILL GENERATE A STEADY SRLY RETURN FLOW BY OVER THE
WEEKEND THAT WILL ALLOW TEMPS TO RETURN TO NEAR CLIMO BY DAYBREAK
SUN. NEXT FRONTAL TROF FCST TO PUSH INTO N FL ON MON. THE RIDGE AXIS
WILL BE IN A POSITION TO BLOCK THE FRONT FROM PUSHING INTO CENTRAL
FL. S/SWRLY FLOW AHEAD OF THE FRONT WILL ALLOW TEMPS TO CLIMB BACK
ABV CLIMO AVG BY EARLY NEXT WEEK.
MEX MOS GUIDANCE RESPONDS TO THE RETURN FLOW WITH 30-40 POPS IN THE
FCST FROM SUN MORNING THRU MON NIGHT. GIVEN THE LIMITED H100-H70
MOISTURE OVER THE WHAT WILL BE THE EVENTUAL SOURCE REGION (I.E. THE
NW CARIB/SE GOMEX) AND THE FACT THAT GFS PLACES THE FL PENINSULA
UNDER THE DESCENDING LEFT EXIT QUADRANT OF THE H30-H20 JET THRU THE
WEEKEND...THIS SOLUTION APPEARS OVERDONE. WILL KEEP MENTIONABLE
PRECIP OUT OF THE FCST ON SUN...BUT WILL GO WITH 20-30PCT PRECIP ON
MON GIVEN ITS RUN-TO-RUN CONSISTENCY OVER THE PAST FEW DAYS.
&&
.AVIATION...VFR.
&&
.MARINE...
TONIGHT-THU...NORTHERLY WINDS WILL CONTINUE THROUGH THE PERIOD.
SPEEDS HAVE FALLEN OFF THOUGH AS HIGH PRESSURE RIDGE GETS CLOSER.
PLAN TO CARRY AN EXERCISE CAUTION IN THE GULF STREAM OVERNIGHT FOR
SPEEDS NEAR 15 KNOTS. OTHERWISE IN THE OPEN ATLANTIC THE WINDS
SHOULD BE 10-15 KNOTS.
THU NIGHT-MON...GENERALLY FAVORABLE WIND CONDITIONS THROUGH EARLY
SUN...WITH NORTHERLY WINDS THU NIGHT VEERING TO NNE DURING THE DAY
ON FRI ENE/E FRI NIGHT AND ENE/ESE INTO SAT. ON SUN THE WIND FLOW
TURNS SOUTHERLY AND POSSIBLY SOUTHWESTERLY SUN NIGHT INTO MON AS THE
NEXT WEATHER SYSTEM APPROACHES THE REGION. SPEEDS WILL REMAIN BELOW
15 KTS UNTIL SUN AFTERNOON WHEN WINDS BEGIN TO RAMP UP TO 15-20 KTS
OFFSHORE. SEAS MAINLY 2-4 FT.
&&
.FIRE WEATHER...
THU...VERY DRY AIR MASS AGAIN WITH LONG DURATION OF LOW RH INLAND. MIN
RH VALUES WILL BE AROUND 20 PERCENT OVER THE INTERIOR AND CLOSE TO
35 PERCENT RIGHT ALONG THE COAST. NORTH WINDS WILL BE 10 MPH OR
LESS INLAND AND 10-15 MPH ALONG THE COAST. ERC VALUES SHOULD BE
HIGH ENOUGH TO PRECLUDE RED FLAG CONDITIONS EXCEPT FOR A FEW
COUNTIES. WILL LET NEXT SHIFT ISSUE FIRE WEATHER WATCH AFTER NEW
FORECAST ERC VALUES COME IN.
FRI-SUN...VERY DRY CONDITIONS PERSIST AGAIN ON FRI WITH A GRADUAL
MOISTENING TREND THROUGH THE WEEKEND...THOUGH IT WILL BE A VERY
SMALL RELIEF AT BEST. NORTHERLY WINDS BECOME ONSHORE ON FRI AND WILL
REMAIN ON SHORE THROUGH THE WEEKEND. SURFACE/20 FT WIND SPEEDS
SHOULD REMAIN BELOW 15 MPH. SOIL AND VEGETATION REMAIN VERY DRY AND
NEXT SHOT AT RELIEF IN TERMS OF PRECIPITATION MAY BE EARLY NEXT WEEK.
&&
.CLIMATE...
RECORD COOL HIGHS FOR TODAY 3/27...
DAYTONA BEACH 58 (1971)
ORLANDO 61 (1894)
MELBOURNE 65 (1969)
VERO BEACH 63 (1969)
RECORD LOWS FOR THURSDAY 3/28...
DAYTONA BEACH 40 (1971, 1969)
ORLANDO 43 (1955)
MELBOURNE 43 (1971, 1969)
VERO BEACH 43 (1969)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 39 68 45 70 / 0 0 0 0
MCO 40 71 47 74 / 0 0 0 0
MLB 41 69 49 72 / 0 0 0 0
VRB 39 70 49 73 / 0 0 0 0
LEE 39 70 46 73 / 0 0 0 0
SFB 40 71 47 73 / 0 0 0 0
ORL 43 71 50 74 / 0 0 0 0
FPR 41 70 49 73 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
NORTHERN BREVARD-ORANGE-SEMINOLE-SOUTHERN BREVARD.
AM...NONE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....SEDLOCKHazardous weather outlook, Mar 27, 12:20 PM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1220 PM EDT WED MAR 27 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1220 PM EDT WED MAR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .EXCESSIVE COLD IMPACT... UNSEASONABLY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH A BETTER CHANCE FOR FROST. TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S EARLY THURSDAY MORNING ACROSS PORTIONS OF VOLUSIA AND LAKE COUNTIES...AS WELL AS OKEECHOBEE COUNTY AND INTERIOR PORTIONS OF THE TREASURE COAST. THESE COLD TEMPERATURES WILL COMBINE WITH LIGHT WINDS AND CLEAR SKIES TO PRODUCE AT LEAST PATCHY FROST IN THESE NORMALLY COLDER LOCATIONS. THERE IS ALSO A GOOD CHANCE RECORD LOWS WILL BE TIED OR BROKEN ACROSS EAST CENTRAL FLORIDA. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A LOW TO MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. IF ENTERING THE CHILLY SURF...SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE. .WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE GULF STREAM. STEEP WAVES TO 6 FEET AND NORTHERLY WINDS TO 15 KNOTS WILL BE POSSIBLE. .FIRE WEATHER IMPACT... THE COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUELS WILL ALLOW FIRES TO START EASILY FROM ANY CAUSE AND CAPABLE OF SPREADING RAPIDLY. ALL OPEN FIRES AND WASTE BURNING IS NOT RECOMMENDED. A BURN BAN MAY BE IN EFFECT FOR YOUR AREA. AN ELEVATED FIRE WEATHER DANGER CONTINUES FOR ALL OF EAST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED THROUGH SATURDAY AFTERNOON ESPECIALLY OVER THE INTERIOR COUNTIES. LESS THAN FAVORABLE BOATING CONDITIONS ARE EXPECTED OVER THE ATLANTIC WATERS...ESPECIALLY THE GULF STREAM...WITH NORTH WINDS 10 TO 15 KNOTS THROUGH THURSDAY NIGHT. CONDITIONS ARE FORECAST TO IMPROVE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:27 PM EDT | Fire Weather Watch | MLB | Lake, Osceola, Volusia | 8 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.